TITLE

Review: Probiotics are effective in preventing antibiotic-associated diarrhea

AUTHOR(S)
Harris, Anthony D.
PUB. DATE
November 2002
SOURCE
ACP Journal Club;Nov/Dec2002, Vol. 137 Issue 3, p95
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Discusses research being done on the coadministration of probiotics with antibiotics to reduce the incidence of diarrhea. Reference to study by C. Rajikumar and colleagues, published in June 2002 issue of the 'British Medical Journal'; Sources of data; Results and discussion.
ACCESSION #
8718548

 

Related Articles

  • JAMA: Probiotics can reduce risk of diarrhea caused by antibiotics, study finds.  // Biomedical Market Newsletter;5/12/2012, Vol. 21, p1 

    The article presents information on a study according to which diarrhea caused by the side effect of antibiotics can be prevented by probiotics.

  • Probiotics are associated with a decreased risk of antibiotic-associated diarrhoea. Cremonini, Filippo; Videlock, Elizabeth Jane // Evidence Based Medicine;Apr2013, Vol. 18 Issue 2, p71 

    The article discusses probiotics that are associated with a decreased risk of antibiotic-associated diarrhoea. It also discusses methods and a random-effects model was used to calculate the relative risk (RR) and the 95 percent confidence interval (CI). Sensitivity analyses revealed effects in...

  • Ease Antibiotic Side Effects.  // Prevention;Sep2012, Vol. 64 Issue 9, p14 

    The article presents information on a report according to which side effects of consuming antibiotics such as diarrhea can be reduced by eating food with active cultures of probiotics.

  • Probiotics Help Prevent Antibiotic-Associated Diarrhea. Dye, D. // Life Extension;Aug2012, p22 

    The article discusses research which was conducted by Susanne Hempel et al., was reported in a 2012 issue of the "Journal of the American Medical Association" and found that the use of probiotic supplements can help prevent antibiotic associated diarrhea.

  • Clinical digest. Combining probiotics with antibiotics could prevent C. difficile diarrhoea.  // Nursing Standard;6/19/2013, Vol. 27 Issue 42, p17 

    The article discusses a report "Probiotics for the Prevention of Clostridium difficile-Associated Diarrhea in Adults and Children," by J. Goldenberg et al. in a 2013 issue of the journal "Cochrane Database of Systematic Reviews." Goldenberg and colleagues found that probiotic supplements could...

  • Probiotics ease antibiotic GI side effect.  // Clinical Advisor;Jul2012, Vol. 15 Issue 7, p20 

    The article reports on a recent systematic review and meta-analysis, which suggests that probiotics may reduce antibiotic associated diarrhea by as much as nearly 50%. It demonstrates that probiotics are shown to restore gut microecology for facilitating the growth of pathogenic species during...

  • Clinical digest. 'Good bacteria' ineffective in treating antibiotic-associated diarrhoea in older patients.  // Nursing Standard;11/6/2013, Vol. 28 Issue 10, p16 

    The article discusses the article "Lactobacilli and Bifidobacteria in the Prevention of Antibiotic-Associated Diarrhoea (AAD) and Clostridium Difficile Diarrhoea in Older Patients (PLACIDE): A Randomised, Double-Blind, Placebo-Controlled, Multicentre Trial" by S. Allen et al in "The Lancet",...

  • Antibiotic overdose? Levine, Hallie // Cosmopolitan;Jan1998, Vol. 224 Issue 1, p74 

    Asks whether taking too many antibiotics can cause drug-resistant infection. Side effects of taking unnecessary antibiotics; Uses of more powerful antibiotics.

  • DOXYCYCLINE (dox-e-SY-kleen).  // Drug Topics;2/1/99, Vol. 143 Issue 3, p32 

    Offers information on the doxycycline antibiotic. Brand name of some doxycycline drugs; How to use the medicine; Drugs and foods to avoid; Side effects.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics